Alert archive / Colorado / Frost Advisories in 2007

Frost Advisory 3, NWS Denver/Boulder, CO

October 15, 200711 counties in Colorado

NWS Denver/Boulder, CO issued this frost advisory at Oct 15, 2007, 8:13 PM MDT for 11 counties in Colorado. It took effect at Oct 16, 2007, 12:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2007, 8:13 PM MDT (02:13 UTC)
In effect from
Oct 16, 2007, 12:00 AM MDT
Expired
Oct 16, 2007, 8:00 AM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 78 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1959 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 160213
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
813 PM MDT MON OCT 15 2007

COZ041>051-161015-
/O.NEW.KBOU.FR.Y.0003.071016T0600Z-071016T1400Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
813 PM MDT MON OCT 15 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO
THE LOWER TO MID 30S TONIGHT...WITH FROST DEVELOPING IN MANY 
AREAS ON THE PLAINS OF NORTHEASTERN COLORADO.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOVE THEM INDOORS IF
POSSIBLE...OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS.

$$

GIMMESTAD
2 follow-up statements
000 
WWUS75 KBOU 161039
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
439 AM MDT TUE OCT 16 2007

COZ041>051-161400-
/O.CON.KBOU.FR.Y.0003.000000T0000Z-071016T1400Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
439 AM MDT TUE OCT 16 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

TEMPERATURES HAVE DROPPED INTO THE LOWER TO MID 30S ACROSS MUCH
OF NORTHEAST COLORADO EARLY THIS MORNING...WITH THE COLDEST
TEMPERATURES ACROSS LARIMER...WELD AND NORTHERN LINCOLN COUNTIES.
TEMPERATURES WILL RISE INTO THE 40S AFTER 8 AM. 

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOVE THEM INDOORS IF
POSSIBLE...OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS.

$$

SWE
000 
WWUS75 KBOU 161407
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
807 AM MDT TUE OCT 16 2007

COZ041>051-161515-
/O.EXP.KBOU.FR.Y.0003.000000T0000Z-071016T1400Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
807 AM MDT TUE OCT 16 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 15, 2:35 PM MDT, 5 hours 38 minutes earlier.

Area forecast discussion, Oct 15, 2:35 PM MDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT MON OCT 15 2007

.SHORT TERM...FOR TNGT...A DRY NWLY FLOW ALOFT WILL BE OVER THE
CWFA.  ONLY A COUPLE OF MINOR ISSUES TO CONTEND WITH TONIGHT.
ENOUGH LOW LEVEL MOISTURE WILL BE PRESENT FOR THE DEVELOPMENT OF
SOME PATCHY FOG. THE NAM BOUNDARY LAYER RH INDICATES THE BEST
POTENTIAL WILL BE ALONG THE PLATTE RIVER VALLEY N AND E OF
DENVER...SOME POTENTIAL IN THE HIGHER MOUNTAIN VALLEYS OF ZONE 30
AND 32.  THIS WAS ALREADY ADDRESSED IN THE PRVS FCST SO WL LEAVE
THOSE GRIDS AS IS.  FROST MAY ALSO BE A CONCERN.  RIGHT NOW IT LOOKS
TO BE MORE LOCALIZED SO WL HOLD OFF ON THE ISSUANCE OF AN ADVSY.
SWING SHIFT CAN ISSUE ONE IF CONDITIONS LOOK MORE FVBL.  IT WILL
WARM CLOSER TO SEASONAL NORMALS ON TUESDAY.  SOME MID AND UPPER
LEVEL MOISTURE ASSOCIATED WITH THE UPPER RIDGE MOVING INTO THE AREA
BUT OTHERWISE DRY. ONLY MINOR ADJUSTMENTS TO THE GRIDS ANTICIPATED.

.LONG TERM...PROGRESSIVE PTRN OVERALL DURING THE EXTENDED PERIOD.
NEXT TROF FROM THE PAC NORTHWEST WL MOVE INTO THE AREA TUES AFTN AS
NOSE OF JET STREAM MOVES INTO THE CNTRL MTNS.  BY ELY WED MRNG...
H3 WNDS PROGGED TO BE UP TO 120 KTS.  NOSE OF JET ENERGY WILL
GENERALLY BE OVER THE STATE THRU THURS BEFORE MOVING NWD LATER THIS
WEEK.  SOME OROGRAPHIC SHWRS WL DVLP IN THE HIGH COUNTRY...MAINLY IN
AREAS WEST OF DIVIDE.  IT WL BE COLD ENUF FOR SOME SNOW SHOWERS...BUT
SNOW LEVELS SHOULD GENERALLY BE ABV 8K FT.  WK CDFNT WL BACKDOOR
INTO THE PLAINS WED WHICH WL COOL TEMPS OFF SOMEWHAT.

RDG WL BEGIN TO BLD BACK INTO THE AREA FRIDAY AND INTO THE FIRST
PART OF THE WKND. BY SAT...ANOTHER TROF WL DROP INTO THE NRN ROCKY
MTN STATES.  STRONG PREFRONTAL SWLY FLOW WL DVLP ACRS THE RGN.
TEMPS COULD FLIRT WITH 80 ON THE PLAINS DUE TO STG DOWNSLOPING...BUT
FOR NOW WL WARM TEMPS BACK INTO THE 70S.  SHARPLY COOLER WEATHER
PROGGED TO ARRIVE SUNDAY WITH PASSAGE OF COLD FRONT.  OVERALL...
QUITE A BIT OF DAY TO DAY TEMP/WX VARIATION IN THE LONG
TERM...TYPICAL FOR LATE OCT.
&&

.AVIATION...VFR CONDITIONS EXPECTED WITH LGT DRAINAGE WNDS DVLPG
UNDER MOSTLY CLEAR SKIES.  THERE IS SOME POTENTIAL FOR SOME PATCHY
FOG TOWARDS 12Z BUT AT THIS TIME...THE BEST POTENTIAL LOOKS TO BE N
AND E OF THE AIRPORT.  RIGHT NOW WL KEEP THE MNTN OF FOG IN THE
VICINITY WITH NO CEILING OR VSBY RESTRICTIONS AT THIS TIME.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

FMC/046
Hazardous weather outlook, Oct 15, 10:36 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1036 AM MDT MON OCT 15 2007

COZ030>051-161200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1036 AM MDT MON OCT 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COOL BUT DRIER NORTHWESTERLY FLOW WILL BE OVER THE REGION.
ENOUGH LOW LEVEL MOISTURE WILL BE PRESENT FOR THE FORMATION OF
SOME PATCHY FOG OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY AND MILD CONDITIONS CAN BE EXPECTED FOR TUESDAY.  WEDNESDAY
...INCREASING WEST FLOW ALOFT AND AN UPPER LEVEL DISTURBANCE WILL
BRING COOLER TEMPERATURES AND A CHANCE OF SNOW TO THE MOUNTAINS.
ANOTHER DISTURBANCE WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND
THURSDAY AND BRING ANOTHER CHANCE OF SNOW TO THE MOUNTAINS ALONG
WITH WINDY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

FMC/046

Nearby

Frost Advisories in Colorado, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.